MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 4CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Catalog Number |
GLM930040 |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Component Misassembled (4004)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/19/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as the name, phone and email address are not available / unknown.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l14078) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the emergency coil embolization of a basilar tip aneurysm, two coils 4 mm x 6 cm and 3.5 mm x 7.5 cm galaxy g3 xsft were implanted in the target lesion and then the 3 mm x 4 cm galaxy g3 mini (glm930040 / l14078) was inserted, but the coil became stuck in the concomitant microcatheter (headway duo, microvention-terumo) at the second marker.The device was checked by angiograph and was removed from the patient.The coil was not unraveled.Another g3 mini of the same size was used without difficulty.The procedure was completed with the implantation of another coil, a 2 mm x 4 cm target® nano 360 (stryker).The procedure was successfully completed without further issues or delay.There was no report of patient complications as a result of the reported event.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.Preliminary photo images of the complaint device were forwarded for review by the j&j (b)(4) affiliates.The photos revealed what appeared to be marker bands that are out of position and the most distal of the 5 fluoro saver markers appeared to be located more proximal (closer to the hub).The fluoro saver marker length from the connector end to the distal end is approximately 36.8 cm, the specification is 39 cm ± 0.5 cm.Markers 2 to 5 were connected without a space between them; the length of the connection is about 11 mm.The border between markers 4 and 5 could not be identified; the entire marker has a wrinkled appearance.The images also revealed what appeared to be a kink on the embolic coil.The complaint device will be returned for evaluation and analysis.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2019.Sections with updated/added information: the initial reporter title, first and last names were added.The initial reporter phone: (b)(6) was added.Initial reporter occupation was updated.[additional information]: the healthcare professional reported that during the emergency coil embolization of a basilar tip aneurysm, two coils 4 mm x 6 cm and 3.5 mm x 7.5 cm galaxy g3 xsft were implanted in the target lesion and then the 3 mm x 4 cm galaxy g3 mini (glm930040 / l14078) was inserted, but the coil became stuck in the concomitant microcatheter (headway duo, microvention-terumo) at the second marker.The device was checked by angiograph and there was severe snaking of the coil observed; the shape of the coil was ¿like a snake¿ inside the concomitant microcatheter.The coil was removed from the patient.The coil was not unraveled.It was confirmed that there was no kink or bent observed on the device prior to its use in the procedure.Another g3 mini of the same size was used without difficulty.The procedure was completed with the implantation of another coil, a 2 mm x 4 cm target® nano 360 (stryker).The procedure was successfully completed without further issues or delay.There was no report of patient complications as a result of the reported event.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.Preliminary photo images of the complaint device were forwarded for review by the j&j japan affiliates.The photos revealed what appeared to be marker bands that are out of position and the most distal of the 5 fluoro saver markers appeared to be located more proximal (closer to the hub).The fluoro saver marker length from the connector end to the distal end is approximately 36.8 cm, the specification is 39 cm ± 0.5 cm.Markers 2 to 5 were connected without a space between them; the length of the connection is about 11 mm.The border between markers 4 and 5 could not be identified; the entire marker has a wrinkled appearance.The images also revealed what appeared to be a kink on the embolic coil.The complaint device will be returned for evaluation and analysis.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6) 2019.The product underwent investigation and the investigational finding is documented in this report.A correction to the manufacture information in sections d and g was also made.[conclusion]: the healthcare professional reported that during the emergency coil embolization of a basilar tip aneurysm, two coils 4 mm x 6 cm and 3.5 mm x 7.5 cm galaxy g3 xsft were implanted in the target lesion and then the 3 mm x 4 cm galaxy g3 mini (glm930040 / l14078) was inserted, but the coil became stuck in the concomitant microcatheter (headway duo, microvention-terumo) at the second marker.The device was checked by angiograph and there was severe snaking of the coil observed; the shape of the coil was ¿like a snake¿ inside the concomitant microcatheter.The coil was removed from the patient.The coil was not unraveled.It was confirmed that there was no kink or bent observed on the device prior to its use in the procedure.Another g3 mini of the same size was used without difficulty.The procedure was completed with the implantation of another coil, a 2 mm x 4 cm target® nano 360 (stryker).The procedure was successfully completed without further issues or delay.There was no report of patient complications as a result of the reported event.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.Preliminary photo images of the complaint device were forwarded for review by the j&j japan affiliates.The photos revealed what appeared to be marker bands that are out of position and the most distal of the 5 fluoro saver markers appeared to be located more proximal (closer to the hub).The fluoro saver marker length from the connector end to the distal end is approximately 36.8 cm, the specification is 39 cm ± 0.5 cm.Markers 2 to 5 were connected without a space between them; the length of the connection is about 11 mm.The border between markers 4 and 5 could not be identified; the entire marker has a wrinkled appearance.The images also revealed what appeared to be a kink on the embolic coil.The complaint device was received on (b)(6) 2019, the complaint device underwent investigation; the investigational finding is documented below.Investigation summary: investigation was performed by the r&d team; the team could not conclude any issue that relates to marker bands that were misplaced during manufacturing or were moved afterward.The non-sterile 3 mm x 4 cm galaxy g3 mini coil was reeived contained in a pouch.Visual inspection was performed.The hub was observed without any damage.The device positioning unit (dpu) was observed in good, normal condition; it was noted to be protruding from the introducer.The fluoro-saver markers were observed out of position without any space between them.The distal fluoro-saver marker was found compressed and cracked at 36.9 cm from the hub; this is out of specification.Markers are identified as mb1, mb2, mb3, mb4, and mb5 from the most proximal to the most distal.The approximate length of each identified marker and gap are as follows: mb1 = 4.0 mm mb2 =4.0 mm mb3 = 4.0 mm mb4 = 4.0 mm mb5 = 2.0 mm (compress condition) the specification of the length of one marker is 5 +/- 1 mm.The marker band #5 was found out of specification.Gaps between markers are identified as g1, g2, g3 and g4 from the most proximal to the most distal.G1 = 3 mm g2 = 0 mm g3 = 0 mm g4 = 0 mm all the gaps are out of specification.The specification for the gap length is 4 ¿ 6 mm.The resheathing tool was inspected and was observed to be in normal, good condition.The introducer was zipped.Microscopic inspection was performed.The v-notch was observed in normal, good condition.The resistance heating (rh) and the articulation joint was in good condition.The rh did not show evidence that it was heated.The embolic coil was not returned; there is evidence that showed the coil was mechanically detached.With the device positioning unit (dpu) protruding from the introducer, functional analysis could not be performed.A review of manufacturing documentation associated with this lot (l14078) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the the 3 mm x 4 cm galaxy g3 mini coil became stuck in the concomitant microcatheter during the procedure at the second marker could not be confirmed through functional analysis as the condition of the dpu on the returned device precluded it from undergoing functional test.The exact cause of this issue cannot be conclusively determined, but the compressed and cracked condition at 36.9 cm from the hub as observed on the distal fluour-saver marker may have contributed to the coil reported as becoming stuck in the concomitant microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Marker bands process improvements such as ensuring that the spacing between the marker bands is correct and ensure that the marker bands are secured in their places are being addressed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action.Updated sections: d.10, g.4, g.7, h.2, h.3, h.6, h.10, and concomitant products.Corrected sections: d.3 and g.1.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.